GSK Consumer Healthcare has voluntarily recalled three lots of children's cough medicine for children over an error on the dosing cups that could cause an accidental overdose.
The recall includes two lots of Children's Robitussin Honey Cough and Chest Congestion DM and one lot of Children's Dimetapp Cold and Cough. GSK discovered that the dosage cups included with the cough medicine only contain 20 mL graduation and are missing the 10 mL and, in the case of Robitussin, 5 mL graduations.
The company warns that the incorrectly labeled cups could lead to an overdose if "caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered."
The impacted products were distributed nationwide between February 5 and June 3 of this year. The following lots are included:
Children's Robitussin Honey Cough and Chest Congestion DM (4oz)
Children's Dimetapp Cold and Cough (8oz)
Consumers with questions about the recall can call 1-800-762-4675 from 8 a.m. - 6 p.m. ET on weekdays.
GSK warns of the following overdose symptoms associated with the two products: Impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; slow heart rate; fainting; psychotic behaviour; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhea; abdominal pain; visual and hearing hallucinations; and urinary retention.
The company said it has not received any reports of "adverse events" related to the error.